Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 10:11 PM CDT for 4 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 10:11 PM CDT (03:11 UTC)
- Expired
- Apr 10, 2017, 10:46 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.2
The text
As transmitted.
541
WUUS54 KSHV 110311
SVRSHV
TXC183-203-315-459-110400-
/O.NEW.KSHV.SV.W.0092.170411T0311Z-170411T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1011 PM CDT MON APR 10 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
West central Marion County in northeastern Texas...
Northwestern Harrison County in northeastern Texas...
Central Upshur County in northeastern Texas...
North central Gregg County in northeastern Texas...
* Until 1100 PM CDT
* At 1011 PM CDT, a severe thunderstorm was located over West
Mountain, or near Gilmer, moving east at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Clarksville City, East
Mountain, Diana, West Mountain, Union Grove and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3257 9499 3272 9500 3282 9459 3254 9458
TIME...MOT...LOC 0311Z 266DEG 15KT 3265 9492
HAIL...1.25IN
WIND...60MPH
$$
131 follow-up statement
148
WWUS54 KSHV 110346
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1046 PM CDT MON APR 10 2017
TXC183-203-315-459-110356-
/O.CAN.KSHV.SV.W.0092.000000T0000Z-170411T0400Z/
Marion TX-Harrison TX-Upshur TX-Gregg TX-
1046 PM CDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARION...
NORTHWESTERN HARRISON...CENTRAL UPSHUR AND NORTH CENTRAL GREGG
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.
LAT...LON 3257 9499 3272 9500 3282 9459 3254 9458
TIME...MOT...LOC 0344Z 266DEG 15KT 3266 9474
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:55 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 10, 9:55 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 955 PM CDT Mon Apr 10 2017 .UPDATE... Made a few changes to the ongoing forecast such as increasing POPs to what is shown per the latest radar trends. Subsequently adjusted the weather, QPF and sky grids. Tweaked the surface temperatures, dewpoint temperatures and relative humidity values to correspond with current trends. Otherwise, forecast is relatively on track and kept in severe thunderstorm warning until 06Z where thereafter, the severe threat is anticipated to significantly decline. A Severe Thunderstorm Watch is in effect until 11 AM CDT for southeast OK, east TX, portions of deep east TX, portions of northwest LA and portions of southwest AR. If the severe threat continues past 06Z, the weather package will be updated. && .PREV DISCUSSION... /issued 533 PM CDT Mon Apr 10 2017/ AVIATION... Ongoing line of SHRA/TSRA noted northwest of ktxk early this evening gradually moving east northeast at 25 mph, with isolated -SHRA developing west of kshv/east of ktyr and kggg. Computer models continue to hint at the isolated activity congealing with the line of convection later this evening, and the line will expand from northeast to southwest to northwest of keld to ktyr aoa 11/01Z and affect all the terminals into tonight. kmlu will likely not see precipitation until around or shortly after midnight tonight. TSRA/+TSRA and moderate to large hail will be possible with this activity, especially early this evening, whereby late evening/early tonight -SHRA and variable perhaps -TSRA will be more commonplace. Have tried to continue to convey in this TAF period the best time-frame the precipitation will affect each terminal, and when the threat will gradually diminish. Will of course amend as necessary. Otherwise, VFR CIGS and relatively light southerly winds occurring early this evening, but as the convection pass over the TAF sites, expect to see brief erratic/variable winds with speeds of 15-20 kts sustained with gusts of 30-40 kts. Once the convection exits the TAF sites, CIGS will drop to MVFR to possibly IFR overnight into Tuesday morning. CIGS will improve to MVFR by mid-late Tuesday morning and will be slow to improve to VFR. A Severe Thunderstorm Watch is in effect until 11 PM CDT across southeast OK, east TX, portions of deep east TX, portions of northwest LA and portions of southwest AR. PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/ DISCUSSION... A quiet morning has quickly transitioned into an active afternoon with increasingly unstable conditions expanding eastward ahead of a cold front advancing across east central Texas and beginning to near our northeast Texas zones along I-30 and north into southeast Oklahoma. This is where we have already begun to see convection firing this afternoon with a few strong to severe storms advancing northeast generally along I-30. Hail has been the primary culprit thus far, and that trend will continue into the late afternoon and early evening hours with damaging wind threat becoming more likely as we go later into the evening. This threat will expand farther east to encompass the northwest half of our region including much of southwest Arkansas, extreme northwest Louisiana, and upper two thirds of northeast Texas. The general consensus among short range model progs is a linear complex will develop later this evening, thus the transition to more of a damaging wind threat. The severe threat will likely diminish after midnight as we lose the upper forcing and dynamics with the surface front stalling west of our region. Heavy rainfall does not appear to be a significant threat for our region, but we will also be monitoring the potential as well as the severe threat through this evening into the overnight hours with 1-2 inches of rainfall common for a good chunk of the region with isolated higher amounts possible. The threat of rain will continue through mid week as the front lingers before getting a secondary push southeastward on Tuesday through early Wednesday. Additional rainfall amounts are expected to be around an inch or less through early Wednesday. The rest of the week from Wednesday afternoon through Friday looks mostly dry with weak upper level ridging setting up across the region. This ridge will begin to shift east by late Friday into the weekend with the chance of showers and thunderstorms slowly creeping back into the forecast for Easter weekend ahead of the next frontal boundary. At this point, the weekend certainly doesn't look like a washout but the threat of isolated convection will exist as Gulf moisture increases and weak upper disturbances transition east in SW flow aloft. Rain chances will likely increase more so heading into early next week with the front inching closer to the region before stalling and lifting back north by the middle of next week. This will generally spell above normal temperatures for much of the forecast period with daytime highs in the 70s and 80s while overnight lows will mainly run in the 60s. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 61 79 / 80 60 30 20 MLU 62 76 60 79 / 30 60 50 20 DEQ 59 72 56 75 / 60 40 10 20 TXK 62 70 58 76 / 80 60 20 20 ELD 62 71 59 77 / 80 60 40 20 TYR 63 74 61 78 / 80 50 20 20 GGG 63 74 61 78 / 80 50 20 20 LFK 65 78 62 82 / 80 50 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Shreveport LA 1211 PM CDT Mon Apr 10 2017 ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-111715- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River- McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine-Sabine- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A slight risk for severe thunderstorms will increase with mid to late afternoon heating, possibly leading to some isolated large hail. As thunderstorm coverage increases with a front approaching, clusters of thunderstorms may produce a damaging wind threat as well. The activity may merge into a broken line, but the cold front is fairly weak. The severe threat will lessen overnight as the front becomes stationary. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed late today and evening. LAZ005-006-012>014-017>022-111715- Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle- 1211 PM CDT Mon Apr 10 2017 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... A few isolated thunderstorms may be possible this afternoon. The evening hours will see thunderstorms continue to expand across the region up until about midnight. Movement of thunderstorm activity will slow its eastward progression and weaken as the cold front becomes stationary later tonight just west of the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms may be ongoing in the four state area. The severe threat will remain low as the front remains stationary into mid week before slowly washing out. The next system of any significance will begin to take shape on Easter Sunday with an approaching southwest flow as an upper storm eases off the front range of the Rockies out into the Plains. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed through tonight. 19
In the hours before
Local storm report, Apr 10, 9:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
04/10/2017 GREGG TX NWS EMPLOYEE
FLASH FLOODING ACROSS SEVERAL STREETS IN THE
CITY OF LONGVIEW.
&&
20Local storm report, Apr 10, 9:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLASH FLOOD KILGORE 32.39N 94.87W
04/10/2017 GREGG TX NWS EMPLOYEE
HWY 259 IN KILGORE DOWN TO ONE LANE IN EACH
DIRECTION DUE TO FLASH FLOODING.
&&
20Local storm report, Apr 10, 9:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD 6 NE LINDEN 33.06N 94.28W
04/10/2017 CASS TX AMATEUR RADIO
WATER ON HWY 59 BETWEEN LINDEN AND ATLANTA
TEXAS.
&&
20Local storm report, Apr 10, 9:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD 1 WSW LAKEPORT 32.40N 94.72W
04/10/2017 GREGG TX AMATEUR RADIO
FM ROAD 349 EASTBOUND IS BLOCKED AT TEXAS
HIGHWAY 322 DUE TO WATER OVER THE ROAD.
&&
20Local storm report, Apr 10, 9:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM FLASH FLOOD 2 SSW KILGORE 32.36N 94.88W
04/10/2017 RUSK TX AMATEUR RADIO
FLOODING AT INTERSECTION OF COUNTY ROAD 171
AND COUNTY ROAD 179D.
&&
20Local storm report, Apr 10, 10:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 3 SSE ROLLING MEADOWS 32.37N 94.80W
04/10/2017 RUSK TX AMATEUR RADIO
FLOODING REPORTED ON COUNTY ROAD 2105, EAST
OF KILGORE.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:09 PM CDT | Special Weather Statement | SHV | Gregg | 51 min |
| Apr 10, 7:13 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 47 min |
| Apr 10, 7:21 PM CDT | Tornado Warning | SHV | Gregg, Rusk, Smith | 24 min |
| Apr 10, 7:39 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 10, 7:45 PM CDT | Tornado Warning | SHV | Gregg, Rusk | 30 min |
| Apr 10, 7:49 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Titus | 56 min |
| Apr 10, 8:11 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 49 min |
| Apr 10, 8:16 PM CDT | Tornado Warning | SHV | Gregg, Harrison, Rusk | 29 min |
| Apr 10, 8:24 PM CDT | Special Weather Statement | SHV | Camp, Franklin, Gregg, Titus, Upshur | 36 min |
| Apr 10, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Morris, Titus | 44 min |
| Apr 10, 9:01 PM CDT | Special Weather Statement | SHV | Harrison | 44 min |
| Apr 10, 9:13 PM CDT | Areal Flood Advisory | SHV | Gregg, Harrison, Panola, Rusk | 2 hr |
| Apr 10, 9:13 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | SHV | Upshur, Wood | 58 min |
| Apr 10, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 40 min |
| Apr 10, 11:21 PM CDT | Special Weather Statement | SHV | Upshur | 39 min |
| Apr 11, 12:15 AM CDT | Special Weather Statement | SHV | Camp, Marion, Morris, Upshur | 30 min |
| Apr 11, 1:15 AM CDT | Special Weather Statement | SHV | Cass | 60 min |
| Apr 11, 1:41 AM CDT | Areal Flood Advisory | SHV | Bowie, Camp, Franklin, Morris, Titus, Wood | 2 hr |
| Apr 11, 5:08 AM CDT | Areal Flood Warning | SHV | Cass | 112 min |
| Apr 11, 5:18 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 57 min |
| Apr 11, 6:55 AM CDT | River Flood Warning | SHV | Gregg | 49 hr |
| Apr 11, 7:05 AM CDT | Areal Flood Advisory | SHV | Gregg, Rusk, Smith, Upshur, Wood | 115 min |
| Apr 11, 10:02 AM CDT | River Flood Warning | SHV | Smith, Wood | 6 days |
| Apr 11, 2:18 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 6 days |
| Apr 11, 2:39 PM CDT | River Flood Warning | SHV | Bowie, Cass, Morris | 13 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.